Alert archive / Kansas / High Wind Warnings in 2024
High Wind Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Apr 5, 2024, 2:20 PM CDT for 17 counties in Kansas. It took effect at Apr 6, 2024, 12:00 PM CDT. It was in force for 8 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 5, 2024, 2:20 PM CDT (19:20 UTC)
- In effect from
- Apr 6, 2024, 12:00 PM CDT
- Expired
- Apr 6, 2024, 7:57 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 12:23 PM CDT | NON-TSTM WND GST 54 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Apr 6, 12:25 PM CDT | NON-TSTM WND GST 53 | 1 W Canton, KS | Mesonet station UP317 0.8 W Canton (UPR). |
| Apr 6, 12:28 PM CDT | NON-TSTM WND GST 53 | 1 Sse Wichita Eisenhowe, KS | ASOS station KICT Wichita Eisenhower Airport. |
| Apr 6, 1:10 PM CDT | NON-TSTM WND GST 58 | 1 W Canton, KS | Mesonet station UP317 0.8 W Canton (UPR). |
| Apr 6, 1:46 PM CDT | NON-TSTM WND DMG | El Dorado, KS | A 30-inch diameter tree was blown down in El Dorado. |
| Apr 6, 1:52 PM CDT | NON-TSTM WND DMG | Haysville, KS | A large mostly dead tree was blown down in Haysville. Report courtesy KAKE. |
| Apr 6, 2:32 PM CDT | NON-TSTM WND GST 60 | Russell Airport, KS | |
| Apr 6, 2:44 PM CDT | NON-TSTM WND GST 53 | Salina Municipal Airpor, KS | |
| Apr 6, 3:16 PM CDT | NON-TSTM WND GST 58 | Great Bend Airport, KS | |
| Apr 6, 3:30 PM CDT | NON-TSTM WND GST 61 | Russell Airport, KS | |
| Apr 6, 3:34 PM CDT | NON-TSTM WND GST 67 | Russell Airport, KS | |
| Apr 6, 3:55 PM CDT | NON-TSTM WND GST 55 | 3 Nne Bunker Hill, KS | KSU mesonet station. |
| Apr 6, 4:01 PM CDT | NON-TSTM WND GST 63 | Great Bend Airport, KS | |
| Apr 6, 5:00 PM CDT | NON-TSTM WND GST 52 | Newton Airport, KS | |
| Apr 6, 5:15 PM CDT | NON-TSTM WND GST 54 | Lyons Airport, KS | |
| Apr 6, 5:15 PM CDT | NON-TSTM WND GST 67 | 5 Sw Westfall, KS | Measured by KDOT weather station on I-70 at milepost 229. |
| Apr 6, 5:26 PM CDT | NON-TSTM WND GST 58 | Hutchinson Airport, KS | |
| Apr 6, 5:52 PM CDT | NON-TSTM WND GST 56 | Strother Field Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 523 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501 WWUS73 KICT 051920 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 220 PM CDT Fri Apr 5 2024 KSZ032-033-047>053-067>069-082-083-091>093-060330- /O.UPG.KICT.HW.A.0002.240406T1700Z-240407T0100Z/ /O.NEW.KICT.HW.W.0002.240406T1700Z-240407T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of McPherson, Haysville, Lyons, Augusta, Peabody, Winfield, Kingman, Ellsworth, Arkansas City, Rose Hill, Harper, Cottonwood Falls, Wichita, Strong City, Wellington, Hillsboro, Attica, Marion, Russell, Valley Center, Great Bend, Lincoln, Park City, Newton, Derby, Sterling, Wilson, El Dorado, Salina, Hutchinson, Bel Aire, Anthony, Sylvan Grove, and Andover 220 PM CDT Fri Apr 5 2024 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ070>072-094>096-098>100-060330- /O.NEW.KICT.WI.Y.0008.240406T1700Z-240407T0100Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Yates Center, Longton, Cedar Vale, Coffeyville, Iola, Grenola, Parsons, Madison, Moline, Eureka, Neodesha, Fredonia, Chanute, Independence, Sedan, Humboldt, and Howard 220 PM CDT Fri Apr 5 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...From noon to 8 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
5 follow-up statements
861 WWUS73 KICT 051922 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 222 PM CDT Fri Apr 5 2024 KSZ032-033-047>053-067>069-082-083-091>093-061100- /O.CON.KICT.HW.W.0002.240406T1700Z-240407T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of McPherson, Haysville, Lyons, Augusta, Peabody, Winfield, Kingman, Ellsworth, Arkansas City, Rose Hill, Harper, Cottonwood Falls, Wichita, Strong City, Wellington, Hillsboro, Attica, Marion, Russell, Valley Center, Great Bend, Lincoln, Park City, Newton, Derby, Sterling, Wilson, El Dorado, Salina, Hutchinson, Bel Aire, Anthony, Sylvan Grove, and Andover 222 PM CDT Fri Apr 5 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon to 8 PM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ070>072-094>096-098>100-061100- /O.CON.KICT.WI.Y.0008.240406T1700Z-240407T0100Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Yates Center, Longton, Cedar Vale, Coffeyville, Iola, Grenola, Parsons, Madison, Moline, Eureka, Neodesha, Fredonia, Chanute, Independence, Sedan, Humboldt, and Howard 222 PM CDT Fri Apr 5 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...From noon to 8 PM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
115 WWUS73 KICT 060701 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 201 AM CDT Sat Apr 6 2024 KSZ032-033-047>053-067>069-082-083-091>093-061515- /O.CON.KICT.HW.W.0002.240406T1700Z-240407T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Lyons, Hutchinson, Peabody, Lincoln, Attica, Harper, Newton, Valley Center, Park City, Augusta, Sylvan Grove, Russell, Wilson, Rose Hill, Cottonwood Falls, Kingman, Winfield, Derby, Wellington, Ellsworth, Anthony, Haysville, Hillsboro, Arkansas City, Bel Aire, Andover, Great Bend, McPherson, Strong City, Marion, Sterling, Salina, El Dorado, and Wichita 201 AM CDT Sat Apr 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ070>072-094>096-098>100-061515- /O.CON.KICT.WI.Y.0008.240406T1700Z-240407T0100Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Yates Center, Iola, Independence, Chanute, Parsons, Longton, Eureka, Howard, Fredonia, Sedan, Coffeyville, Humboldt, Grenola, Neodesha, Cedar Vale, Madison, and Moline 201 AM CDT Sat Apr 6 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cuellar
179 WWUS73 KICT 061433 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 933 AM CDT Sat Apr 6 2024 KSZ032-033-047>053-067>069-082-083-091>093-070100- /O.CON.KICT.HW.W.0002.240406T1700Z-240407T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Strong City, Bel Aire, Marion, Ellsworth, Wellington, Lyons, Arkansas City, Sterling, Newton, Rose Hill, Harper, Great Bend, Cottonwood Falls, Salina, Wichita, Winfield, Andover, Sylvan Grove, Peabody, Russell, Augusta, Hutchinson, McPherson, Wilson, Kingman, Park City, El Dorado, Valley Center, Derby, Anthony, Hillsboro, Lincoln, Attica, and Haysville 933 AM CDT Sat Apr 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ070>072-094>096-098>100-070100- /O.CON.KICT.WI.Y.0008.240406T1700Z-240407T0100Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Chanute, Sedan, Independence, Grenola, Howard, Neodesha, Cedar Vale, Coffeyville, Parsons, Iola, Yates Center, Madison, Longton, Humboldt, Fredonia, and Moline 933 AM CDT Sat Apr 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
816 WWUS73 KICT 061854 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 154 PM CDT Sat Apr 6 2024 KSZ032-033-047>053-067>069-082-083-091>093-070100- /O.CON.KICT.HW.W.0002.000000T0000Z-240407T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Park City, Arkansas City, Bel Aire, Hillsboro, McPherson, Wichita, Sylvan Grove, Andover, Wellington, Strong City, Newton, Ellsworth, Rose Hill, Augusta, Wilson, Derby, Lincoln, Cottonwood Falls, Anthony, Winfield, Harper, Valley Center, Sterling, Hutchinson, Salina, Russell, Marion, Kingman, Lyons, Haysville, Great Bend, Peabody, Attica, and El Dorado 154 PM CDT Sat Apr 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ070>072-094>096-098>100-070100- /O.CON.KICT.WI.Y.0008.000000T0000Z-240407T0100Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Yates Center, Parsons, Eureka, Grenola, Madison, Howard, Moline, Humboldt, Cedar Vale, Iola, Chanute, Coffeyville, Sedan, Independence, Neodesha, Longton, and Fredonia 154 PM CDT Sat Apr 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 30 to 35 mph with gusts up to 50 mph. * WHERE...Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Baerg
743 WWUS73 KICT 070057 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 757 PM CDT Sat Apr 6 2024 KSZ032-033-047>053-067>069-082-083-091>093-070200- /O.CAN.KICT.HW.W.0002.000000T0000Z-240407T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Augusta, Kingman, Arkansas City, El Dorado, Bel Aire, Lincoln, Newton, Derby, Anthony, Cottonwood Falls, Harper, Russell, Sylvan Grove, Wellington, Hutchinson, Great Bend, Rose Hill, Attica, Wilson, Andover, Sterling, Peabody, Hillsboro, Haysville, Park City, Ellsworth, Strong City, Salina, Wichita, Marion, Valley Center, McPherson, Winfield, and Lyons 757 PM CDT Sat Apr 6 2024 ...HIGH WIND WARNING IS CANCELLED... Gusty southwest winds will persist for a few more hours this evening, but remain below high wind warning criteria. $$ KSZ070>072-094>096-098>100-070200- /O.CAN.KICT.WI.Y.0008.000000T0000Z-240407T0100Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Coffeyville, Longton, Grenola, Chanute, Sedan, Yates Center, Howard, Eureka, Independence, Neodesha, Humboldt, Iola, Cedar Vale, Moline, Madison, Parsons, and Fredonia 757 PM CDT Sat Apr 6 2024 ...WIND ADVISORY IS CANCELLED... Gusty south to southwest winds will persist for a few more hours this evening, but likely remain below advisory levels for most locations. $$ Kleinsasser
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Apr 5, 12:36 PM CDT, 1 hour 44 minutes earlier. Its key messages:
- * An active day expected on Saturday with damaging non- thunderstorm winds, elevated to near-critical fire weather conditions, and the potential for strong to marginally severe storms. * Pattern appears to remain active next week, but severe weather is not expected next week at this time.
Area forecast discussion, Apr 5, 12:36 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1236 PM CDT Fri Apr 5 2024 .KEY MESSAGES... * An active day expected on Saturday with damaging non- thunderstorm winds, elevated to near-critical fire weather conditions, and the potential for strong to marginally severe storms. * Pattern appears to remain active next week, but severe weather is not expected next week at this time. && .DISCUSSION... Issued at 325 AM CDT Fri Apr 5 2024 Analyzing water vapor satellite early this morning, a shortwave ridge residing over the central plains is sandwiched by a pair of potent mid/upper troughs sitting over New England and the western CONUS. With the approach of the next system, pressure falls across the High Plains have already begun, and southerly flow is expected to resume today. However, the airmass remains quite dry thanks to a clean sweep of moisture from our previous system. With warmer temperatures, increasing winds, and this dry air, a brief period of very high grassland fire danger is possible this afternoon across central Kansas. As a strong mid/upper jet screams over the Rockies and ejects into the Plains late tonight into Saturday, robust lee cyclogenesis is expected across northwest Kansas/southwest Nebraska. A very tight pressure gradient along with deep mixing both ahead and behind an advancing dryline on Saturday will likely lead to very windy conditions. Non-thunderstorm wind gusts Saturday afternoon and evening will likely approach or exceed 50 to 60 mph at times, especially along and west of the I-135 corridor. It doesn't appear as through the synoptic front will catch up with the dryline until late Saturday evening. This will likely create a period of time of elevated to near critical fire weather conditions Saturday afternoon for locations west of I-135 as much drier air pairs with strong southwest/west winds. As mentioned previously, the airmass is expected to remain quite dry even with robust southerly flow. The nearest consistent dewpoints in the 60s currently reside along the Gulf Coast... in Mexico. Therefore, the current expectation is for a narrow corridor of rather poor moisture streaming northward ahead of the advancing dryline. With little to no capping and robust synoptic lift, a skinny line of broken showers and storms appear somewhat likely to develop along and east of the I-135 corridor around 20-22Z Saturday afternoon. While shear does support organized convection, instability will be quiet modest, perhaps only 500 J/kg MLCAPE right along the dryline. At best, it looks like portions of eastern Kansas may see high-based, low-top supercells capable of producing 60-65 mph winds and up to quarter-size hail. The tornado threat looks very low at this time across the ICT CWA. Unfortunately, due to the nature of this system, not much rainfall is expected. Perhaps up to a quarter-inch of rainfall is possible across southeast Kansas, but this forecast may be a bit high and adjustments in this aspect of the forecast may be needed over the next 24 hours. Sunday will be another windy day, especially across central Kansas where sustained westerly winds will be around 30 to 35 mph with gusts up to 50 mph possible. This paired with dry conditions will support another day of very high grassland fire danger along and west of the I-135 corridor. A somewhat active pattern is expected over the southern/central plains next week. However, there are some uncertainties in the exact track of next week's systems which has caused a large spread of outcomes in the mid/long range global ensembles. Still rain chances remain in the forecast across far southern Kansas starting late Monday night and ending early Thursday morning. The best rain chances for much of the area next week continue to be late Wednesday, but this may change over the coming days as uncertainty remains high. However, it does not appear as though any of the activity next week will come in the form of severe weather. Going into next weekend, current long range models suggest dry and mild conditions. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 1139 AM CDT Fri Apr 5 2024 VFR conditions are expected through the TAF period. Southeasterly will continue into the 10-15 kt range with a few gusts up to 25 kt at RSL and GBD. Otherwise, winds will back to the ESE at 10-20 kt with gusts up to 25 kt after sunset. LLWS conditions will overspread the central and south central KS terminals after 02z as a 45-50 kt LLJ near 2.0 kft overspreads the area. LLWS conditions subside by 14z as southerly wind gusts increase to 20-30 kt with further strengthening by midday to 20-30 kt, gusting 40-45 kt. && .FIRE WEATHER... Issued at 325 AM CDT Fri Apr 5 2024 Fire Weather Concerns Return this Weekend On Saturday, very high grassland fire danger is expected along and west of the Flint Hills while extreme grassland fire danger is expected west of the I-135 corridor. Very strong south winds will shift to southwesterly during the afternoon and evening hours. Winds will be sustained around 35 to 40 mph wind gusts around 50 to 60 mph for locations along and west of the Flint Hills. Relative humidity will be around 20 to 35% along and west of the Flint Hills. On Sunday, very windy and dry conditions will continue on Sunday across portions of central and south-central Kansas. This will support very high grassland fire danger across these areas. Winds will be westerly sustained around 30 to 35 mph with gusts up to 50 mph possible. Relative humidity will be around 20 to 30%. && .ICT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for KSZ032-033-047-048-050-067-082-091. High Wind Watch from Saturday afternoon through Saturday evening for KSZ032-033-047>053-067>069-082-083-091>093. && DISCUSSION...JC AVIATION...BMB FIRE WEATHER...JC
Hazardous weather outlook, Apr 5, 8:40 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 840 AM CDT Fri Apr 5 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061345- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 840 AM CDT Fri Apr 5 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Very strong southerly winds with gusts around 50 to 60 mph are expected on Saturday across the area. See latest High Wind Watch for additional details. Very strong winds and low relative humidity will support very high to extreme grassland fire danger Saturday afternoon for locations along and west of the Flint Hills. See latest Fire Weather Watch for additional details. A thin line of fast moving showers and storms is expected to develop Saturday afternoon and race quickly off to the northeast into the early evening hours. The stronger storms will be capable of nickel to quarter size hail along with up to 65 mph wind gusts. Windy and dry conditions will support very high grassland fire danger is expected across portions of central and south-central Kansas on Sunday. Westerly wind gusts up to 50 mph will be possible. Chances for showers and storms exist from late Monday through early Thursday. Currently severe weather is not expected next week, but stay tuned for updates to the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:02 AM CDT | High Wind Watch | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 11 hr |
| Apr 5, 3:04 AM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 11 hr |
| Apr 5, 2:20 PM CDT | Wind Advisory | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 30 hr |
| Apr 5, 2:25 PM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 30 hr |
Nearby
High Wind Warnings in Kansas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.